MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE; ORTHOPAEDIC INORGANIC IMPLANT INSERTER/EXTRACTOR, REUSABLE

NUVASIVE, INC. NUVASIVE; ORTHOPAEDIC INORGANIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Model Number 6904485
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is unavailable for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information to support this investigation.
 
Event or Problem Description
L3~l5 xlif this case showed that xlif trial with inserter passed through to the opposite side at intervertebral space of l4/l5 level.The surgeon struck xlif inserter hardly while inserting a trial into the intervertebral space at the l4/l5 level since it was narrow.Bleeding occurred when the surgeon removed the trial with inserter, and the patient¿s blood pressure dropped to the 50s.After compression haemostasias, blood pressure recovered to the 110s within approximately one minute.After confirming successful haemostasias, the surgeon inserted spinal cages into the l3~l5 intervertebral space by xlif, and fixed spine by posterior spinal fixation and closed the surgery.There was no fluctuation in the motor-evoked potential (mep) blood transfusions were also not administered.No other adverse patient consequences were reported.
 
Additional Manufacturer Narrative
The investigation revealed a complaint reporting that a nuvasive universal inserter, xlif angled passed through the intervertebral space after the surgeon used excessive force to expand the small space.There were blood loss and pressure drop associated with this reported event, but the blood pressure recovered shortly after the drop.The product was not received for manufacturer investigation, and the complaint was non-verifiable.Based on the reported information, a possible root cause of the issue is excessive force and surgeon misuse which can be the consequence of the collapsed intervertebral space.These devices are subjected to handling after distribution into the field, precautions for which are noted in device labeling.Labeling, manufacturing, and risk reviews completed with no deficiencies, discrepancies or adverse trends noted.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
It was reported that xlif trial with inserter passed through to the opposite side at intervertebral space of l4/l5 level.The surgeon struck xlif inserter hardly while inserting a trial into the intervertebral space at the l4/l5 level since it was narrow.Bleeding occurred when the surgeon removed the trial with inserter, and the patient¿s blood pressure dropped.After compression haemostasias, blood pressure recovered to normal limits within approximately one minute.After confirming successful haemostasias, the surgeon inserted spinal cages into the l3~l5 intervertebral space by xlif, and fixed spine by posterior spinal fixation and closed the surgery.There was no fluctuation in the motor-evoked potential (mep) blood transfusions were also not administered.No other adverse patient consequences reported.

Brand Name
NUVASIVE
Common Device Name
ORTHOPAEDIC INORGANIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23917073
Report Number2031966-2025-00170
Device Sequence Number15958500
Product Code MAX
UDI-Device Identifier00887517389091
UDI-Public887517389091
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6904485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale